Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 313, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 23, 2020, 3:37 PM CDT for Clay County, Oktibbeha County, Webster County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2020, 3:37 PM CDT (20:37 UTC)
- Expired
- Jun 23, 2020, 4:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, MS, Oktibbeha County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 47 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
299
WUUS54 KJAN 232037
SVRJAN
MSC025-105-155-232115-
/O.NEW.KJAN.SV.W.0313.200623T2037Z-200623T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
337 PM CDT Tue Jun 23 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northern Oktibbeha County in northeastern Mississippi...
Northeastern Webster County in north central Mississippi...
Clay County in northeastern Mississippi...
* Until 415 PM CDT.
* At 336 PM CDT, severe thunderstorms were located along a line
extending from Houston to near Pyland to near Derma, moving
southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Clarkson around 350 PM CDT.
Montpelier and Cumberland around 355 PM CDT.
Pala Alto and Pheba around 400 PM CDT.
West Point and Griffith around 405 PM CDT.
Muldrow, Waverly and Tibbee around 415 PM CDT.
Other locations impacted by these severe thunderstorms include
Mantee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3355 8853 3353 8855 3351 8860 3351 8867
3344 8867 3341 8885 3353 8909 3372 8927
3374 8919 3376 8893 3381 8893 3381 8872
3368 8872 3367 8850 3366 8852 3364 8850
3362 8851 3360 8847 3356 8850 3353 8847
TIME...MOT...LOC 2036Z 302DEG 45KT 3391 8899 3385 8904 3379 8924
HAIL...<.75IN
WIND...60MPH
$$
DC1 follow-up statement
386
WWUS54 KJAN 232103
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
403 PM CDT Tue Jun 23 2020
MSC025-105-155-232115-
/O.CON.KJAN.SV.W.0313.000000T0000Z-200623T2115Z/
Oktibbeha MS-Webster MS-Clay MS-
403 PM CDT Tue Jun 23 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN OKTIBBEHA...NORTHEASTERN WEBSTER AND CLAY COUNTIES...
At 403 PM CDT, severe thunderstorms were located along a line
extending from near Prairie to Griffith to near Pheba, moving
southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
West Point around 410 PM CDT.
Other locations impacted by these severe thunderstorms include
Mantee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3353 8909 3372 8927 3374 8919 3376 8893
3381 8893 3381 8872 3368 8872 3367 8854
3358 8861 3353 8876 3345 8893
TIME...MOT...LOC 2103Z 318DEG 42KT 3375 8871 3364 8883 3357 8899
HAIL...<.75IN
WIND...60MPH
$$
DCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:05 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 23, 1:05 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 105 PM CDT Tue Jun 23 2020 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Afternoon cumulus deck around 5,000 ft will continue through around 00z with scattered showers and a few thunderstorms possible. Thunderstorms can bring low ceilings and reduce visibility. Otherwise, VFR conditions are expected through around 12z Wednesday. After that time, low stratus deck may produce MVFR ceilings at a few of the TAF sites. /NF/TDB/ && .DISCUSSION... Based on the latest model guidance this morning, we updated the PoPs and temperatures to reflect the current trend. The frontal boundary through Northern Mississippi will focus rain chances through this afternoon as a MCV over Texas continues to move moisture across the area. Typical afternoon showers and thunderstorms will be possible across our CWA as diurnal heating occurs. Stronger heating is expected in the southern parts of our area where cloud cover has cleared out this morning. There is still a marginal risk for some strong severe thunderstorms this afternoon due to decent instability across the region. /NF/TDB/ Prior discussion below: Today and Tonight: Early morning water vapor imagery showed our region at the base of a large upper level trough around a low centered over the northern Great Lakes region. There were no discernible shortwaves this morning within the associated west to northwest flow poised to track across our CWA but, another large MCS was noted dropping south over central Texas. Local radars still showed a few showers moving east across our northeast most zones with no signs of early convective development elsewhere. For today wl still have a moist airmass in place with lower 70 dewpoints and a PWAT between an inch and three quarters and two inches. A layer of morning stratus should slow heating initially but this layer should burn off by mid morning. Daytime heating of our moist airmass is expected to lead to the development of scattered to numerous storms again during the afternoon and into the early evening hours. A few of the storms may become strong to severe with damaging wind gusts to 60 mph being the primary threat. Hail up to quarter size and locally heavy downpours will also accompany the strongest storms. The consensus of hi-res models suggests convection will initiate in our west and spread east southeast across our CWA. This activity will be mostly diurnal and dissipate this evening. The rain chances and associated cloud cover should again hold afternoon highs slightly below normal and mostly in the upper 80s. /22/ Wednesday through Monday: Ridging in the eastern part of the CONUS will help keep us rather moist for a few days due to the reinforcing of southerly winds. How much southerly flow will help determine With an approaching weak frontal boundary, convection potential and other ingredients that models hint on are sufficient enough to advertise a 'Marginal Risk' for most of the southeastern portions of our CWA Wednesday. There is a chance the Marginal gets extended during the next update but its worth the mention that we are in our summertime pattern so the chance of rain and storms(a few of which could become severe) will be the story for the next several days. The threat for flash flooding isn't out of the question and while models continue to not be overbearing with QPF values if places see reoccurring thunderstorm activity, heavy downpours could lead to localized flash flooding. For now, we aren't expecting any significant flooding to impact us. Rain chances and afternoon storms will stick around through the weekend and even into early next week. Models suggest a possible MCS Saturday night/early Sunday morning so increased weekend rain chances. However that is at the end of the extended period so guidances for the weekend are subject to change as well as early next week. High temperatures this week will range from the low to upper 80s through Thursday and then climb into the lower 90s starting Friday. We also will be keeping a look out on the Saharan dust that continues to makes its way towards the states and eventually in the Gulf. /JNE/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 87 69 83 69 / 65 54 78 29 Meridian 89 69 84 68 / 69 65 81 33 Vicksburg 88 71 83 70 / 56 53 73 25 Hattiesburg 90 70 85 70 / 65 50 90 31 Natchez 87 69 80 69 / 68 59 88 28 Greenville 85 70 84 70 / 71 45 32 13 Greenwood 87 69 85 69 / 75 41 39 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF
Hazardous weather outlook, Jun 23, 4:16 AM CDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 416 AM CDT Tue Jun 23 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 240930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 416 AM CDT Tue Jun 23 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Isolated severe storms capable of damaging wind gusts to 60 mph and hail up to quarter size are possible this afternoon and early evening. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated severe thunderstorms are possible for portions of central Mississippi, east central Mississippi, portions of northeast Louisiana, and all of south central Mississippi Wednesday through Wednesday night. Isolated severe storms capable of damaging wind gusts to 60 mph and hail up to quarter size are possible this afternoon and early evening. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Wednesday night. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 23, 12:38 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
1238 PM CDT Tue Jun 23 2020
MSZ018-231815-
Bolivar MS-
1238 PM CDT Tue Jun 23 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOLIVAR COUNTY UNTIL 115
PM CDT...
At 1236 PM CDT, Meteorologists were tracking a strong thunderstorm
over Rosedale. This storm was moving slowly east.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Gunnison around 115 PM CDT.
Other locations impacted by this storm include Beulah and Pace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3379 9077 3378 9099 3379 9099 3380 9100
3381 9104 3379 9105 3377 9105 3377 9109
3378 9109 3381 9105 3384 9107 3387 9107
3393 9101 3394 9103 3401 9081
TIME...MOT...LOC 1736Z 241DEG 4KT 3387 9102
ECSpecial weather statement, Jun 23, 3:08 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
308 PM CDT Tue Jun 23 2020
MSZ026-232045-
Grenada MS-
308 PM CDT Tue Jun 23 2020
...A STRONG THUNDERSTORM WILL AFFECT GRENADA COUNTY UNTIL 345 PM
CDT...
At 308 PM CDT, Meteorologists were tracking a strong thunderstorm
over Grenada, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Elliott around 315 PM CDT.
Gore Springs around 325 PM CDT.
Misterton around 330 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3387 8977 3387 8951 3368 8951 3368 9001
3381 9000 3381 8998 3382 8998 3383 8993
3390 8992 3390 8977
TIME...MOT...LOC 2008Z 270DEG 35KT 3375 8983
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:38 PM CDT | Special Weather Statement | JAN | Bolivar | 37 min |
| Jun 23, 3:08 PM CDT | Special Weather Statement | JAN | Grenada | 37 min |
| Jun 23, 3:45 PM CDT | Special Weather Statement | JAN | Webster | 30 min |
| Jun 23, 4:16 PM CDT | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 44 min |
| Jun 23, 4:54 PM CDT | Special Weather Statement | JAN | Winston | 36 min |
| Jun 23, 5:01 PM CDT | Special Weather Statement | JAN | Marion | 29 min |
| Jun 23, 5:09 PM CDT | Special Weather Statement | JAN | Noxubee | 36 min |
| Jun 23, 5:28 PM CDT | Special Weather Statement | JAN | Kemper | 47 min |
| Jun 23, 5:38 PM CDT | Special Weather Statement | JAN | Lawrence, Lincoln | 52 min |
| Jun 23, 5:52 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 23 min |
| Jun 23, 6:07 PM CDT | Special Weather Statement | JAN | Copiah, Jefferson Davis, Lawrence | 53 min |
| Jun 23, 6:11 PM CDT | Special Weather Statement | JAN | Jones | 34 min |
| Jun 23, 6:13 PM CDT | Special Weather Statement | JAN | Covington | 32 min |
| Jun 23, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 42 min |
| Jun 23, 6:25 PM CDT | Special Weather Statement | JAN | Lauderdale | 50 min |
| Jun 23, 6:43 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 47 min |
| Jun 23, 6:46 PM CDT | Special Weather Statement | JAN | Jones | 44 min |
| Jun 23, 6:49 PM CDT | Special Weather Statement | JAN | Copiah | 41 min |
| Jun 23, 6:57 PM CDT | Special Weather Statement | JAN | Smith | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.